Alert archive / California / Wind Advisories in 2013

Wind Advisory 9, NWS Hanford, CA

February 23, 2013

NWS Hanford, CA issued this wind advisory at Feb 23, 2013, 3:53 AM PST. It took effect at Feb 23, 2013, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 3:53 AM PST (11:53 UTC)
In effect from
Feb 23, 2013, 10:00 AM PST
Expired
Feb 23, 2013, 7:00 PM PST
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS76 KHNX 231153
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
353 AM PST SAT FEB 23 2013

CAZ095-099-232000-
/O.NEW.KHNX.WI.Y.0009.130223T1800Z-130224T0300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
353 AM PST SAT FEB 23 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN
KERN COUNTY DESERT. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WINDY
CONDITIONS.

* WINDS: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING: LOCALIZED CANYON AND BELOW PASS WINDS WILL CONTINUE
  THROUGH THE LATE NIGHT AND EARLY MORNING. WINDS EXPANDING TO THE
  DESERT FLOOR BY MID MORNING AND CONTINUING INTO THE EARLY
  EVENING MOST LOCATIONS.

* LOCATIONS INCLUDE: CACHE CREEK...MOJAVE...ROSAMOND...EDWARDS
  AFB. THIS INCLUDES HIGHWAYS 14...58 AND 395.

* IMPACTS: TRAVEL ALONG HIGHWAYS WILL BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES. TRUCKS AND RECREATIONAL VEHICLES WILL BE MOST
  AFFECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
4 follow-up statements
859 
WWUS76 KHNX 231937
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1137 AM PST SAT FEB 23 2013

CAZ095-099-240300-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-130224T0300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1137 AM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WINDY
CONDITIONS.

* WINDS: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH. ISOLATED STRONGER GUSTS TO AROUND 65 MPH CAN ALSO BE
  EXPECTED...ESPECIALLY ON THE HIGHER PEAKS.

* TIMING: WINDS WILL CONTINUE EXPANDING TO THE DESERT FLOOR THIS
  AFTERNOON AND INTO THE EARLY EVENING IN MOST LOCATIONS.

* LOCATIONS INCLUDE: CACHE CREEK...MOJAVE...ROSAMOND...EDWARDS
  AFB. THIS INCLUDES HIGHWAYS 14...58 AND 395.

* IMPACTS: TRAVEL ALONG HIGHWAYS WILL BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES. TRUCKS AND RECREATIONAL VEHICLES WILL BE 
  MOST AFFECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
206 
WWUS76 KHNX 232141
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
141 PM PST SAT FEB 23 2013

CAZ095-099-240300-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-130224T0300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
141 PM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WINDY
CONDITIONS.

* WINDS: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 
  MPH. ISOLATED STRONGER GUSTS TO AROUND 65 MPH CAN ALSO BE 
  EXPECTED...ESPECIALLY ON THE HIGHER PEAKS.

* TIMING: WINDS WILL CONTINUE EXPANDING TO THE DESERT FLOOR 
  THIS AFTERNOON AND INTO THE EARLY EVENING IN MOST LOCATIONS. 

* LOCATIONS INCLUDE: CACHE CREEK...MOJAVE...ROSAMOND...EDWARDS
  AFB. THIS INCLUDES HIGHWAYS 14...58 AND 395.

* IMPACTS: TRAVEL ALONG HIGHWAYS WILL BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES. TRUCKS AND RECREATIONAL VEHICLES WILL BE MOST
  AFFECTED. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE IN
  DESERT LOCATIONS...VISIBILITY COULD BE REDUCED TO A QUARTER MILE
  OR LESS AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
349 
WWUS76 KHNX 232308
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
308 PM PST SAT FEB 23 2013

CAZ098-240300-
/O.EXA.KHNX.WI.Y.0009.000000T0000Z-130224T0300Z/
INDIAN WELLS VALLEY-
308 PM PST SAT FEB 23 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE
INDIAN WELLS VALLEY. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WINDY
CONDITIONS.

* WINDS: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH. 

* TIMING: WINDS WILL CONTINUE INTO THE EARLY EVENING.

* LOCATIONS INCLUDE: INYOKERN. THIS INCLUDES HIGHWAYS 14 AND 395.

* IMPACTS: TRAVEL ALONG HIGHWAYS WILL BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES. TRUCKS AND RECREATIONAL VEHICLES WILL BE MOST
  AFFECTED. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY TO A QUARTER MILE OR LESS AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-099-240300-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-130224T0300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
308 PM PST SAT FEB 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WINDY
CONDITIONS.

* WINDS: WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 
  MPH. ISOLATED STRONGER GUSTS TO AROUND 65 MPH CAN ALSO BE 
  EXPECTED...ESPECIALLY ON THE HIGHER PEAKS.

* TIMING: WINDS WILL CONTINUE THROUGH THE EARLY EVENING IN MOST
  LOCATIONS.

* LOCATIONS INCLUDE: CACHE CREEK...MOJAVE...ROSAMOND...EDWARDS
  AFB...CALIFORNIA CITY. THIS INCLUDES HIGHWAYS 14...58 AND 395.

* IMPACTS: TRAVEL ALONG HIGHWAYS WILL BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES. TRUCKS AND RECREATIONAL VEHICLES WILL BE MOST
  AFFECTED. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY TO A QUARTER MILE OR LESS AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN

WEATHER.GOV/HANFORD
143 
WWUS76 KHNX 240256
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
656 PM PST SAT FEB 23 2013

CAZ095-098-099-240400-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-130224T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
656 PM PST SAT FEB 23 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS THIS EVENING HAVE BEEN DIMINISHING MOST AREAS AS HIGH
PRESSURE BUILDS IN FROM THE NORTH. THERE MAY BE SOME LOCAL GUSTS
TO 40 MPH BELOW INDIAN WELLS AND JAWBONE CANYONS ALONG HIGHWAY
14...AND IN THE VICINITY OF MOJAVE ON HIGHWAYS 14 AND 58. THESE
GUSTS SHOULD DIMINISH BY 900 PM AS WINDS SHIFT TO THE NORTH AND
NORTHEAST. 


$$
BINGHAM


WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:07 AM PST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 23, 2:07 AM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
207 AM PST SAT FEB 23 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OVER INTERIOR CENTRAL CALIFORNIA WITH
MOSTLY CLEAR SKIES AND A GRADUAL WARMING TREND EXPECTED THROUGH THE
WEEKEND AND INTO NEXT WEEK. LOCALLY GUSTY WINDS ARE POSSIBLE IN THE
KERN COUNTY MOUNTAINS AND DESERT SATURDAY AFTERNOON AS A WEAK UPPER
LEVEL DISTURBANCE PASSES OVER THE REGION.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS A TALE OF TWO SEPARATED
FRONTS, THE UPPER LEVEL SYSTEM RACING INTO SOUTHERN CALIFORNIA
WHILE THE LOWER LEVEL FRONT NOW IS PUSHING SOUTHWARD INTO
NORTHEAST CALIFORNIA. AREA RADARS SHOW SOME SHOWER ACTIVITY WITH
THE LATTER FEATURE AND FORECAST MODELS HAVE IT CLIPPING THE SIERRA
LATER THIS MORNING AND AFTERNOON. THE MAIN ENERGY WILL STAY EAST
OF THE SIERRA HOWEVER ENOUGH MOISTURE AND LIFT WILL BE PRESENT FOR
A SLIGHT CHANCE OF SNOW SHOWERS. SURFACE PRESSURE GRADIENTS
INCREASE CONSIDERABLY TODAY AND BY THIS AFTERNOON WINDS WILL GET
GOING PRETTY GOOD THROUGH THE TEHACHAPI PASS AND INTO THE KERN
COUNTY DESERT. MAY NEED TO ISSUE A WIND ADVISORY LATER THIS
MORNING FOR THESE AREAS.

BY THIS EVENING THE SIERRA PRECIPITATION THREAT WILL END HOWEVER
SOME UPSLOPE SHOWERS WILL BE POSSIBLE IN THE NORTHWEST FLOW ALONG
THE SAN EMIGDIO MOUNTAINS NEAR THE GRAPEVINE. BY SUNDAY ALL AREAS
WILL BE DRY WITH SHORTWAVE RIDGING PUSHING INTO CALIFORNIA.
ANOTHER WEAK CLIPPER SYSTEM IS PROGGED TO MOVE ACROSS THE NORTHERN
GREAT BASIN MONDAY NIGHT AND TUESDAY HOWEVER IT WILL BE MUCH TOO
FAR EAST TO AFFECT SENSIBLE WEATHER IN CENTRAL CALIFORNIA. THE
MUCH TOO FAMILIAR EAST PACIFIC RIDGE IS PROGGED TO TAKE HOLD FOR
MUCH OF NEXT WEEK AND INTO THE WEEKEND. DRY WEATHER TO CONTINUE.

&&

.AVIATION...
LOCAL MVFR VISIBILITIES IN MIST IN THE SAN JOAQUIN VALLEY THRU 18Z
SAT AND LOCAL MVFR CEILINGS IN LOW CLOUDS ALONG THE SOUTHERN SIERRA
NEVADA THRU 00Z SUN. OTHERWISE...VFR CONDITIONS WILL PREVAIL
ACROSS THE CENTRAL CA INTERIOR THRU 12Z SUN.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DUDLEY
AVN/FW...DS
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 22, 8:59 AM PST, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
859 AM PST FRI FEB 22 2013

CAZ089>092-221800-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
859 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.